ArticleDiscoveries (Craiova, Romania)
Drug reaction with eosinophilia and systemic symptoms (DRESS): an unusual manifestation of multi-visceral abnormalities and long-term outcome.
Article in Discoveries (Craiova, Romania). The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 5 citations in OpenAlex.
- Immunological and Inflammatory Characteristics of Severe Cutaneous Adverse Drug Reactions: A Retrospective Study.International journal of general medicine · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS), also known as drug induced hypersensitivity (DiHS) is a rare, however a severe hypersensitivity reaction with a mortality rate of up to 10%, accounting for 10 to 20% of all cutaneous drug reactions in hospitalized patients. The clinical features of DRESS/DiHS may be challenging to recognize and diagnose, since they are delayed, stepwise, and heterogeneous. The classic presentation of DRRSS/DiHS involves a combination of cutaneous, hematologic, and internal organ involvement with a 2 to 8 weeks latency between drug exposure and the onset of symptoms. Finding the culprit drug in our case was difficult as the patient was taking multiple antibiotics. Drugs such as vancomycin and cefepime used before the rash outbreak for post-reconstructive surgery for left toal knee arthroplasty (TKA) approximately four weeks before the onset of the rash are likely offending agents. This patient also had multi-visceral involvement with eosinophilia and systemic symptoms. The current treatment guidelines for DRESS/DiHS are primarily based on expert opinion, as no randomized control trials exist. After the prompt withdrawal of the offending drug, systemic corticosteroids seem to have shown the best outcome for patients. Delaying discontinuing offending medications and initiating corticosteroid treatment may lead to poor results. The present case emphasizes that the close observation of patients with drug eruption induced by antibiotics is imperative. Primary care team should be able to promptly diagnose patients with DRESS syndrome, detect causative drug, and play a crucial role in the timely evaluation and treatment to reduce mortality rate. The later phase disease relapse or autoimmune complications may occur up to 5 years following the initial presentation. Therefore, we advised the patient to have an outpatient follow up for appropriate testing, including but not limited to genetic susceptibility due to the high risk of relapse and emerging risk of autoimmune diseases.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.